MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYONICS POWER SMALL BATTERY HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH & NEPHEW, INC. DYONICS POWER SMALL BATTERY HANDPIECE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 72204114
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device had not enough power.Procedure had to be completed with a competitor device.No significant delay or patient injury reported.
 
Additional Manufacturer Narrative
An evaluation was performed by the supplier and could confirm the customer complaint for the device had not enough power.A visual inspection was performed and showed the device failed for speed in reverse.When disassembled the motor showed to have hall errors and the lohet in the base also failed testing.This failure is caused by wear from use.No manufacturing related defects were observed.

Brand Name
DYONICS POWER SMALL BATTERY HANDPIECE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key7181795
Report Number3003604053-2018-00008
Device Sequence Number164141
Product Code HWE
UDI-Device Identifier00885554033458
UDI-Public(01)00885554033458
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204114
Device Catalogue Number72204114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2018
Initial Date Received by Manufacturer 12/29/2017
Supplement Date Received by Manufacturer02/27/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1